Hail, Duval
- When
- June 1, 4:15 PM EST
- Where
- Duval County, Jacksonville Intl Ap
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 30.500, -81.683
5 min duration. Wind Gust to 44 mph from JAX ASOS.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
5 min duration. Wind Gust to 44 mph from JAX ASOS.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 1, 1:44 PM EST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT TUE JUN 1 2004 .SHORT TERM...WATER VAPOR IMAGERY SHOWS DRY AIR ALOFT OVER FL PENINSULA IS GRADUALLY BEING REPLACED BY MOIST TROPICAL AIR. A MOISTURE PLUME IS STREAMING FROM MEXICO TO FL PANHANDLE AND ALONG THE CAROLINA COAST. A SERIES OF DISTURBANCES ARE TRAVELING EWD FROM LA INTO GA. A COMPLEX OF STORMS EXPLODED LAST HOUR AS A SWD MOVING OUTFLOW BOUNDARY MET THE SEABREEZE IN DUVAL COUNTY PRODUCING QUARTER SIZE HAIL. THE AFOREMENTIONED DISTURBANCES WILL BRING MORE PERIODS OF STORMS INTO THE CWA THIS EVENING AND INTO WEDNESDAY. A FRONTAL BOUNDARY WILL STALL OVER THE AREA THU/FRI PROVIDING A FOCUS FOR CONVECTIVE ACTIVITY. WILL KEEP 30-40% POPS FOR MUCH OF THE PERIOD AND MAX TEMPS AROUND 90. .LONG TERM...THE UPPER TROUGH WEAKENS AND SURFACE RIDGE BEGINS BUILDING NWD OVER THE WEEKEND. ATMOSPHERE WILL BE RETAIN MUCH OF THE MOISTURE ALLOWING TYPICAL SUMMERTIME DIURNAL PATTERN OF AFTN/EVNG THUNDERSTORMS. && .MARINE...COMBINATION OF SURFACE RIDGE TO THE SOUTH AND A STALLED FRONT TO THE NORTH CREATING A SOUTH TO SOUTHWEST WIND FLOW WITH SEABREEZE NEAR SHORE DURING THE DAY. NOCTURNAL SURGES AT NIGHT PRODUCING SCEC IN THE OFFSHORE WATERS. RIDGE MOVES BACK NORTH BY THE END OF THE WEEK. MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING OFFSHORE. && .FIRE WX...NO HEADLINES. MAIN WEATHER FEATURE WILL BE FOR SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 88 69 90 / 40 40 20 40 SSI 71 86 73 87 / 50 40 20 40 JAX 71 90 70 90 / 40 40 20 40 SGJ 72 87 72 87 / 20 40 20 40 GNV 70 91 69 91 / 20 40 20 50 OCF 70 92 70 91 / 20 30 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT TUE JUN 1 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 300 PM EDT TUE JUN 1 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND GUSTY WINDS OF 50 TO 60 MPH. EXCESSIVE CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS. THE SEVERE THUNDERSTORM WATCH COVERS THE REGION EXCEPT FOR THE EXTREME NORTH AND FOR MARION COUNTY IN THE SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WEDNESDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE SEVERE THUNDERSTORM WATCH AREA THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT TUE JUN 1 2004 FLZ020-021-011930- HAMILTON FL-SUWANNEE FL- 250 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES WEST OF SUWANNEE RIVER STATE PARK...OR ABOUT 4 MILES SOUTH OF MADISON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...CROSSROADS...SUWANNEE SPRINGS AND JASPER THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF THIS STORM RETAINS ITS STRENGTH...A WARNING MAY BE NEEDED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 356 PM EDT TUE JUN 1 2004 FLZ020-022-012045- COLUMBIA FL-HAMILTON FL- 356 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF JASPER EXTENDING INTO RURAL SECTIONS OF NORTHERN COLUMBIA COUNTY...MOVING EAST AT 25 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JASPER...GENOA AND RURAL NORTHERN COLUMBIA COUNTY THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 358 PM EDT TUE JUN 1 2004 GAZ162-163-012045- CLINCH GA-ECHOLS GA- 358 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 4 MILES SOUTH OF VALDOSTA AND ANOTHER NEAR STOCKTON...MOVING NORTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND MAYDAY...HOMERVILLE AND DU PONT THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 404 PM EDT TUE JUN 1 2004 FLZ023-012045- BAKER FL- 404 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES WEST OF TAYLOR...OR ABOUT 16 MILES SOUTHEAST OF FARGO...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR AND THE NORTHERN OSCEOLA NATIONAL FOREST THROUGH 445 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 425 PM EDT TUE JUN 1 2004 GAZ166-012100- COASTAL CAMDEN GA- 425 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF KINGS BAY BASE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND KINGS BAY BASE...DUNGENESS...CUMBERLAND ISLAND AND HIGH POINT THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 459 PM EDT TUE JUN 1 2004 GAZ152-012145- BRANTLEY GA- 459 PM EDT TUE JUN 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY FOR STRONG THUNDERSTORM HAIL VALID UNTIL 545 PM EDT... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NAHUNTA...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAYBON...NAHUNTA...HICKOX AND ATKINSON THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED AS WELL AS PERIODS OF VERY HEAVY RAINFALL. TEMPORARY FLOODING OF ROADWAYS AND REDUCED VISIBILITIES CAN BE EXPECTED ALONG HIGHWAY 82 FROM NAHUNTA TO ATKINSON. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 2 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396617.